Alert archive / Nebraska / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 9, 2025, 6:27 AM CDT for Harrison County, Iowa; Dodge County, Douglas County, Washington County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2025, 6:27 AM CDT (11:27 UTC)
- Expired
- Aug 9, 2025, 10:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, IA, Dodge County, NE, Douglas County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:00 AM CDT | FLASH FLOOD | Blair, NE | 6 to 10 inches of moving water through apartment complex parking lot. Also photos of backyards inundated with 3 to 5 feet of water. Flooding was also reported along Cauble Creek. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4205 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
348
WGUS53 KOAX 091127
FFWOAX
IAC085-NEC053-055-177-091530-
/O.NEW.KOAX.FF.W.0013.250809T1127Z-250809T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley NE
627 AM CDT Sat Aug 9 2025
The National Weather Service in Omaha/Valley has issued a
* Flash Flood Warning for...
Southwestern Harrison County in southwestern Iowa...
Southeastern Dodge County in east central Nebraska...
North Central Douglas County in east central Nebraska...
Southwestern Washington County in east central Nebraska...
* Until 1030 AM CDT.
* At 627 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Blair, Kennard and Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4151 9628 4155 9622 4158 9619 4157 9611
4155 9608 4151 9605 4148 9608 4144 9614
4137 9624 4140 9633 4147 9635
FLASH FLOOD...RADAR INDICATED
$$
Pearson1 follow-up statement
296
WGUS73 KOAX 091524
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley NE
1024 AM CDT Sat Aug 9 2025
IAC085-NEC053-055-177-091534-
/O.EXP.KOAX.FF.W.0013.000000T0000Z-250809T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison IA-Dodge NE-Douglas NE-Washington NE-
1024 AM CDT Sat Aug 9 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM CDT THIS MORNING FOR
SOUTHWESTERN HARRISON, SOUTHEASTERN DODGE, NORTH CENTRAL DOUGLAS AND
SOUTHWESTERN WASHINGTON COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4151 9628 4155 9622 4158 9619 4157 9611
4155 9608 4151 9605 4148 9608 4144 9614
4137 9624 4140 9633 4147 9635
$$
PearsonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:26 AM CDT, 4 hours 1 minute earlier. Its key messages:
- A few strong to severe thunderstorms are be possible this morning, with damaging winds and hail being the primary concern.
- Cooler this though Monday, with periodic rain chances.
- Increasing chances for localized flooding and some severe weather are possible, mainly in southeast Nebraska and southwest Iowa with a Flood Watch in place tonight through early Monday.
- Temperatures begin to turn warmer once again for the latter half of next week.
Area forecast discussion, Aug 9, 2:26 AM CDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
226 AM CDT Sat Aug 9 2025
.KEY MESSAGES...
- A few strong to severe thunderstorms are be possible this
morning, with damaging winds and hail being the primary
concern.
- Cooler this though Monday, with periodic rain chances.
- Increasing chances for localized flooding and some severe
weather are possible, mainly in southeast Nebraska and
southwest Iowa with a Flood Watch in place tonight through
early Monday.
- Temperatures begin to turn warmer once again for the latter
half of next week.
&&
.DISCUSSION...
Issued at 224 AM CDT Sat Aug 9 2025
An early forecast discussion is needed with the anticipated increase
in activity later in the wee hours of the morning, mostly
concerning severe potential from 3 AM through mid-morning.
Today through Monday:
Water vapor imagery early this morning features a seasonably strong
trough/cutoff low traversing the US/Canada border and Northern Great
Plains, with its eastern interface curving southwestward across west-
central Nebraska and into southern Wyoming. Convection is beginning
to take hold north of the effective surface low situated over
southeast Colorado, rooted at 650 mb. A steady nocturnal low level
jet is pointed parallel to a surface front that extends form the
surface low through north-centra Kansas and across eastern Nebraska,
the latter being the starting point for impressive pooled surface
moisture that extends into western Iowa and points northeast. The
increased moisture has helped bolster instability values, with
the 00z KOAX sounding showing 6600 J/kg of surface-based CAPE --
bolstered by see 500-700 mb lapse rates. While the surface
moisture is quite high, the general lower level moisture profile
is somewhat dry, especially above 850 mb, resulting in 1500
J/kg of DCAPE. Storms that are getting themselves together to
the southwest could organize enough to keep churning along the
pooled moisture and realize the abundant instability to the
point of becoming severe. Strong downbursts would likely be
aided by the present LLJ, with CAMs pointing towards potent wind
gusts that could exceed 70-80 mph if all breaks right
(particularly the HRRR in regards to the gust output). In
addition to the strong winds, the seasonably high effective
shear of 30 kts paired with the steep lapse rates adds damaging
hail to the mix as well, which could reach 2" in diameter or
slightly higher.
The general timing for those storms moving into eastern
Nebraska continues to be between 4-5 AM, with further confidence
in timing expected once they gather a head of steam to the
southwest. By 6 to 7 AM, the strongest cluster of storms is
expected to pass near the Omaha and Lincoln Metro areas,
potentially moving along a line from Hastings to Harlan before
exiting to the northeast closer to 8-9 AM. Areas outside of that
main line will likely see lesser winds put out by the main
cluster, but at lower speeds compared to the main path. By noon,
the bulk of the morning storm activity is expected to have
exited to the east of the area in to central Iowa, with a few
scattered showers being triggered by weak mid/upper shortwave
impulses that could result in light rain and a rumble of thunder
or two. After 7 PM, storm chances ramp up once again into the
overnight hours as the now stalled out front across northeastern
Kansas sees the low-level jet begin to nose just to the north
of it, overspreading a line of storms across southeastern
Nebraska into southern Iowa. Modeled PWAT values are well into
the 1.75-2.00" range, with the persistent forcing on the nose
of the jet increasing the likelihood of the high rainfall rates
and longer residence times for storms to overlap and result in
flooding into the overnight hours. With that in mind, we've gone
ahead and issued a Flood Watch for extreme southeast Nebraska
that lingers into early Monday.
Sunday and Monday see the continuation of the heavy rainfall
chances, with some breaks expected as overnight low level jet nosing
drifts away Sunday morning before additional mid/upper support
arrives in the form of the base of the trough/main jet streak
Sunday evening. Total rainfall amounts of 1-3 inches are
possible across southeast Nebraska and near the IA/MO border,
with some areas potentially seeing 4-5 inches if strong storms
can train over the same areas. A sharp cutoff will keep most of
the area to the north from seeing much above a quarter of an
inch of rainfall. Highs will generally hang in the 80s, making
for a pretty good weekend if you can dodge the rain to the
south.
Tuesday and Beyond:
Tuesday through the remaining forecast will see the mid/upper
pattern become increasingly influence by zonal flow as the lingering
system is swept out, followed by building mid/upper heights centered
over the lower Mississippi Valley. We'll see lower rain chances
compared to the early forecast, but not quite zero as shortwaves
eject into the High Plains and try to push some convective debris
into the forecast area. One better bet to make is increasing chances
for heat after Wednesday, though some edge may be take off of it if
winds become more southwesterly as we find ourselves on the western
edge of the ridge (rather than the eastern/northeastern edge that
we've been along for the previous heat waves this summer).
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1154 PM CDT Fri Aug 8 2025
Low level wind shear at OMA and LNK to begin the period, but
should taper off quickly with winds becoming northerly behind a
front. Guidance has trended toward increased storm chances along
the front overnight into early Saturday, but still some
questions on timing and strength at the TAF sites. Latest
guidance suggests the highest potential for 40-50+ kt winds
will slide between OFK and OMA/LNK, but will need to keep a
close eye on that potential. Once storms exit, expect lingering
3000-5000 ft clouds with northeast winds just under 10 kts.
There will be additional storm chances by late
afternoon/evening, but confidence is low on coverage and
location of those.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flood Watch from this evening through late Sunday night for
NEZ091>093.
IA...None.
&&
DISCUSSION...Petersen
AVIATION...CAHazardous weather outlook, Aug 9, 2:32 AM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 232 AM CDT Sat Aug 9 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-092145- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 232 AM CDT Sat Aug 9 2025 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday A few strong to severe storms remain possible through 8 AM, mainly along and north of I-80. The primary hazards are locally heavy rain, hail, and damaging wind gusts, and. .DAYS TWO THROUGH SEVEN...Saturday night through Friday The potential for isolated severe weather and flooding rainfall will continue this weekend, mainly in southeast Nebraska and southwest Iowa. A Flood Watch is in place this evening through early Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, but severe reports wind damage and hail will be appreciated.
In the hours before
Local storm report, Aug 9, 6:15 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
615 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM Tstm Wnd Gst 6 SSE Fort Calhoun 41.37N 96.00W
08/09/2025 M62 MPH Douglas NE Public
measured by public weather station just east
of the north Omaha Airport.
&&
ThiesLocal storm report, Aug 9, 6:16 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
616 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM Tstm Wnd Gst 3 E Kennard 41.47N 96.14W
08/09/2025 M65 MPH Washington NE Public
measured by public weather station.
&&
ThiesLocal storm report, Aug 9, 6:22 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
622 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM Tstm Wnd Gst 4 SE Bennington 41.33N 96.09W
08/09/2025 M65 MPH Douglas NE Public
measured by a personal weather station near
114th and State.
&&
ThiesLocal storm report, Aug 9, 6:24 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
624 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM Tstm Wnd Gst 1 SSE Missouri Valley 41.54N 95.89W
08/09/2025 M63 MPH Harrison IA Public
measured at the Missouri Valley Airport.
&&
ThiesLocal storm report, Aug 9, 6:25 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
625 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM Tstm Wnd Gst Missouri Valley 41.55N 95.90W
08/09/2025 M66 MPH Harrison IA Public
measured by a personal weather station.
&&
ThiesLocal storm report, Aug 9, 6:26 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
626 AM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM Tstm Wnd Gst 1 SW Blair 41.53N 96.15W
08/09/2025 M70 MPH Washington NE Public
measured by a personal weather station.
&&
ThiesThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:16 AM CDT | Flood Watch | OAX | Fremont, Mills, Montgomery, Page | 34 hr |
| Aug 9, 5:29 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Mills, Pottawattamie | 46 min |
| Aug 9, 5:57 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery | 33 min |
| Aug 9, 6:04 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Mills, Monona, Pottawattamie, Shelby | 41 min |
| Aug 9, 6:14 AM CDT | Areal Flood Advisory | OAX | Harrison | 5 hr |
| Aug 9, 6:17 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 43 min |
| Aug 9, 6:20 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 40 min |
| Aug 9, 6:40 AM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona, Pottawattamie, Shelby | 50 min |
| Aug 9, 6:41 AM CDT | Areal Flood Advisory | OAX | Harrison, Monona | 3 hr |
| Aug 9, 6:44 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 46 min |
| Aug 9, 6:59 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 46 min |
| Aug 9, 4:10 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Lancaster, Saline, Seward | 50 min |
| Aug 9, 4:22 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 38 min |
| Aug 9, 4:39 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Lancaster, Otoe | 51 min |
| Aug 9, 4:57 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saline, Saunders, Seward | 48 min |
| Aug 9, 5:15 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Lancaster, Sarpy, Saunders | 45 min |
| Aug 9, 5:32 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 28 min |
| Aug 9, 5:46 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Saunders, Washington | 44 min |
| Aug 9, 5:49 AM CDT | Areal Flood Advisory | OAX | Lancaster, Saunders, Seward | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2025Flash Flood Warnings in Iowa, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.